Flare?

Flare?

I've been sporting this attractive rash on my front, back, face and arms for a few days. I spoke to my GP on the phone yesterday who seemed to think it was an overgrowth of bacteria on my skin and prescribed an antibacterial wash. As I shower daily, I don't know how bacteria has managed that! I'm on my fourth week of hydroxy, have had some accidental sun exposure in the last day or two and am quite stressed as I have a pending occupational health appointment to determine industrial injury status. Today, I have sore joints, feel exhausted and emotional and the rash feels angry. I realise that you dear folks can't diagnose but does this sound like your own experiences of a flare?

12 Replies
oldestnewest

Hello, I get this rash on my trunk, but usually only half of it, when I don't feel well, or am overtired. It seems to go on its own accord after a few days. You sound as if you are having a flare at the moment, and sun light won't help.

Take care of yourself, until you feel better and good luck with your health check.

Let us know how you get on.

1 like
Reply

Thanks teapot65, I'm sorry that it affects you in this way too. Do you know if it's hives or something else? I'm hoping that it will fade and am trying to de-stress. While lying awake itching last night, I ordered some aloe vera gel to help to cool things down.

Reply

can you put a fan at the end of your bed to cool you down? I think its stress that causes it, and if you are on other meds you can't always use antihistamines. Did you get this before taking hydroxy? or do you think this might be a contributing factor? Hope this settles for you, best wishes.

1 like
Reply

My DX a couple of months ago was because of a rash....a flare..mine was horrible.. it began mid May, and it is just now almost gone...ugh.... fatigue was my biggest issue before my rash appeared...I didn't know my fatigue was more than being 62!! and joint problems..but again who doesn't have joint problems at 62....The RASH, that is hat got my Drs attention..

The sun kills me...and I used to LOVE the sunshine

1 like
Reply

teapot65, I'll give the fan a go, thanks. I'm hoping it's not a reaction to hydroxy - as it didn't happen soon after I began taking them I'm assuming it is unrelated. I took loratidine (antihistamine) last night after checking that it didn't interfere with the hydroxy but it doesn't seem to have made a difference to the rash.

leslieliesel, I'm sorry you had such a horrible time with your flare. You've helped me feel less worried though - if it took months for your rash to calm down, I think I'll just find a way to manage it and accept that it will be with me for a while! Will go back to my GP in a week if it's still angry. I completely understand what you say about being in the sun - I love being outdoors and used to walk miles and miles in a week. I have to be a bit more selective now but still try to get out when I can manage it - factor 50, my hoodie, layers of tops, sunglasses and gloves all help! 😂

1 like
Reply

Hi tea pot from what I can see they from your picture the rash seems to be little pimple like blood spots would you say it looks like that. If you agree I would say it looks like blood vesels hoping which happens with vasculitis I have them sometime i would describe it looking like a shaving rash on my back and legs and arms. these little pesky blood rash looking things are a symptom of vasculitis, when washing for the itching feeling I have used everything under the sun and the best thing ever is washing in Dettol sensitive anti back soap and then applying double base gel. I have found that these two products have helped me no end. x

Reply

Hi willowwag, thanks for your advice - I think I caused some name confusion as I was replying to teapot65's comment on my post! The dark spots are all me I'm afraid as I have lots of moles :) Popping a pic of my arms on now instead for a mole-free view. The rash itself is red, raised and blotchy. I think I may ask the rheumatologist about vasculitis when I go back in December as I have some issues with Raynauds and neuropathy so may be related.

Reply

I have this on my legs and arms and it is worse after sun even if covered. I have Discoid Lupus and Sjogren's but I cannot get an overall opinion from anyone! I saw a Dermatologist who told me to buy Dermacool - I get the strongest they have and it stops the itching. Look it up on line - but Boots sell it - don't let them give you the weakest one . I have stopped using Diprobase and my skin has improved, I actually use Nivea Soft on my face - v good. Good luck - let us know how you get on x

Reply

Thanks Cas70, I think I will get some Dermacool as nothing else appears to be working. I'm sorry that you suffer so badly with your skin. I am still hoping it will blow itself out but each morning I wake up and it's still there. Think I'll keep a little supply of remedies in reserve as it seems that my symptoms are becoming more frequent and unpredictable at the moment. The joys of Lupus 🐺🦋 At least it's not sunny here today so a little fresh air may help, even if it's a walk round the garden ☔👣

Reply

Hi flap7

I think they would have burnt me at the stake in years gone by. I have always had a cupboard full of remedies. My skin on my legs is like a snake skin now and peels off - Nivea or Aveena skin cream is brilliant. I go to a support group for Sjogren's and some there mentioned that heavy stuff like Diprobase can cause problems if left on skin. I started to improve from then on. If your legs or feet burn at night (such fun we have) put Deep Freeze (all supermarkets) a lovely Doc recommended it and it works. Also try looking at the web site for Turmeric for health - it really does work for me. Good luck Cas

Reply

Thanks Cas, all of your advice is much appreciated. A mix of witchcraft and science keeps us all knit together I think!

Reply

Hi flap7,

I'm sorry to hear that you are having trouble with this rash at the moment. I hope that the treatment from your GP helps. If it doesn't, please go back to them and ask for a referral to a dermatologist.

We have a booklet about skin involvement in lupus which may be of interest to you. You can read and download it at lupusuk.org.uk/wp-content/u...

We also have a blog article about coping with itchy rashes which may have some tips you find helpful - lupusuk.org.uk/coping-with-...

1 like
Reply

You may also like...